New York, 2014Flash Flooding and Hail in New York, May 13, 2014
May 13, 2014 · NWS BUF · 12 events in 4 counties and zones
A cold front crossing the region during the evening hours was accompanied by showers and thunderstorms. The thunderstorms produced damaging winds that downed trees and wires in Shortsville, Clifton Springs, Newark, Phelps, Lyons, and Oswego.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $240,000
- Crop damage
- $50,000
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front crossing the region during the evening hours was accompanied by showers and thunderstorms. The thunderstorms produced damaging winds that downed trees and wires in Shortsville, Clifton Springs, Newark, Phelps, Lyons, and Oswego. Hail up to 1.5 inch in diameter fell in Minetto. The storms also brought localized heavy rains that resulted in Flash Flooding in Newark and Lyons in Wayne county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at May 13, 5:34 PM EST, 57 minutes earlier.
Area forecast discussion, May 13, 5:34 PM EST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
634 PM EDT TUE MAY 13 2014
.SYNOPSIS...
WARM AND INCREASINGLY HUMID AIR ACROSS THE REGION WILL MAINTAIN AN
UNSTABLE ENVIRONMENT WHICH WILL SUPPORT SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS THE REGION THROUGH WEDNESDAY NIGHT. A COLD
FRONT WILL THEN CROSS THE REGION LATER THURSDAY AND EARLY FRIDAY
WITH LIKELY SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY BRING
DOWNPOURS.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
THROUGH 530 PM...THERE WAS SIGNIFICANT INSTABILITY ACROSS INTERIOR
SECTIONS SOUTH OF LAKE ONTARIO WITH LAPS SHOWING AVERAGE CAPE
VALUES IN THE 1000 TO 1500 J/KG RANGE. DESPITE THIS...THERE HAS
BEEN LITTLE IN THE WAY OF CONVECTION SO FAR. THIS IS LIKELY TO
CHANGE SOON.
A WELL DEFINED AREA OF CONVECTION ACROSS SOUTHERN ONTARIO IS
MOVING GRADUALLY EASTWARD. THIS IS FORECAST TO WEAKEN AS IT MOVES
AHEAD OF UPPER LEVEL SUPPORT...BUT 18Z NAM AND HRRR GUIDANCE CONTINUE
TO BRING ITS REMNANTS INTO OUR REGION MID-LATE EVENING. ALSO...AS
OUTFLOWS SPREAD AHEAD OF THIS...IT IS POSSIBLE SHOWERS AND
THUNDERSTORMS WILL DEVELOP OUT AHEAD OF THIS FEATURE AS
WELL...POSSIBLY REACHING WESTERN NEW YORK BY OR SHORTLY BEFORE
SUNSET.
PRECIPITABLE WATER VALUES REMAIN QUITE HIGH...AROUND 1.3 TO 15
INCHES...SO HEAVIER RAINS ARE POSSIBLE. THE UPSIDE IS THAT THE
STEERING WINDS WILL BE STRONGER TONIGHT WITH ABOUT 20 KNOTS AT
5KFT AND 35 KNOTS AT 10KFT...SO STORMS WILL NOT LINGER AS LONG
OVER ANY INDIVIDUAL WATERSHED. THIS SAID...AREAS WHICH RECEIVED
RECENT HEAVY RAINS WILL HAVE TO BE MONITORED VERY CLOSELY AS THIS
PASSES THROUGH.
OVERNIGHT LOWS WILL BE QUITE SUMMERLIKE FOR ONE MORE NIGHT WITH
TEMPERATURES IN THE UPPER 50S TO LOWER 60S FOR THE EASTERN LAKE
ONTARIO REGION AND LOWER TO MID 60S ELSEWHERE.
WEDNESDAY WILL SEE THE CONTINUED CHANCE OF PRECIP...THE LOWER CHANCE
POPS IN THE MORNING WILL INCREASE TO LOW LIKELY POPS IN THE
AFTERNOON WITH INCREASED DAYTIME INSTABILITY. AGAIN...THE STALLED
FRONT ACTING AS THE FOCUS FOR CONVECTIVE DEVELOPMENT. HIGH TEMPS
WILL BE IN THE LOWER 70S ACROSS THE WEST WHERE THERE WILL BE A
WINDSHIFT TO NORTHWESTERLY...AND COOLER AIR INFILTRATING DURING THE
AFTERNOON...TO THE MID TO UPPER 70S ACROSS CENTRAL AND NORTHERN NY
WHERE COOLER AIR WILL BE DISPLACED BY A WARM ADVECTIVE PATTERN ON
SOUTHERLY WINDS.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
VERY UNSETTLED WEATHER WILL REMAIN OVER OUR REGION DURING THIS
PERIOD...AS A DEEP TROUGH BASED OVER THE MISSISSIPPI VALLEY WILL
MAINTAIN A RICH MOISTURE PLUME THAT WILL EXTEND FROM THE GULF OF
MEXICO TO QUEBEC. THIS PROLONGED FEED OF SUB TROPICAL AIR WILL
CONTAIN PWAT VALUES OF 1.25 TO 1.5 INCHES...WHICH WILL KEEP THE
THREAT OF EXCESSIVE RAINS IN PLACE. THE GREATEST RISK FOR WIDESPREAD
SIGNIFICANT RAINFALL WILL BE DURING THE SECOND HALF OF THURSDAY INTO
FRIDAY. THE DETAILS...
AN INVERTED SFC TROUGH EXTENDING FROM THE TENNESSEE VALLEY TO THE
LOWER GREAT LAKES WEDNESDAY EVENING WILL BECOME ENERGIZED OVERNIGHT
AS A STRONG SHORTWAVE WILL LIFT OUT OF THE LOWER OHIO VALLEY. THIS
WILL ENCOURAGE A WAVE WITHIN THE TROUGH TO DEVELOP INTO A FAIRLY
WELL ORGANIZED AREA OF LOW PRESSURE...WHICH IN TURN WILL INCREASE
THE SOUTHERLY LOW LEVEL FLOW OVER OUR FORECAST AREA AND TIGHTEN A
BAROCLINIC ZONE OVER SOUTHERN ONTARIO. WHILE THERE MAY BE SOME
SHOWERS AND THUNDERSTORMS OVER OUR REGION AS A RESULT...THE BULK OF
THE NIGHT SHOULD BE RAIN FREE WITH THE BULK OF THE PCPN STAYING WEST
OF THE IAG RIVER. OTHERWISE...WE SHOULD EXPECT A VERY MILD AND
SOMEWHAT HUMID NIGHT FOR MID MAY WITH MINS GENERALLY IN THE MID 60S.
AS THE AXIS OF A 100KT H25 JET WITH ITS UPPER LEVEL LIFT PUSHES EAST
ACROSS MICHIGAN AND OHIO ON THURSDAY...AND THE AFOREMENTIONED SFC
LOW LIFTS ACROSS THE LOWER GREAT LAKES...MORE WIDESPREAD SHOWERS AND
THUNDERSTORMS WILL BE GENERATED. THIS WILL ESPECIALLY BE THE CASE
WEST OF THE GENESEE VALLEY WHERE SOME HEAVY RAIN WILL BE POSSIBLE.
AS THE INITIAL SFC LOW WILL LIFT NORTH OF OUR REGION ON THURSDAY
NIGHT...A QUASI-STATIONARY FRONTAL BOUNDARY WILL PUSH VERY SLOWLY TO
THE EAST ACROSS OUR REGION. MEANWHILE...A 150KT JETLET IS EXPECTED
TO RACE TO THE NORTH ACROSS THE UPPER GREAT LAKES. THE LIFT PROVIDED
BY THIS JET...COUPLED WITH THE CONVERGENCE IN PROXIMITY OF THE
FRONTAL BOUNDARY...WILL PRODUCE MODERATE TO HEAVY SHOWERS AND
POSSIBLY SOME THUNDERSTORMS WITHIN THE SUB TROPICAL AIRMASS. WILL
CONTINUE TO USE CAT POPS FOR THIS PERIOD. AVERAGE BASIN RAINFALL
THURSDAY NIGHT IS FORECAST TO RANGE FROM A QUARTER INCH EAST OF LK
ONTARIO TO AN INCH OR MORE ACROSS MOST OF THE WESTERN COUNTIES.
LOCAL AMOUNTS IN EXCESS OF 1.5 INCHES WILL BE POSSIBLE OVER THE
SOUTHERN TIER.
THE SLOW MOVING FRONTAL BOUNDARY WILL THEN SLOWLY CROSS THE FINGER
LAKES AND EASTERN LAKE ONTARIO REGIONS DURING THE DAY FRIDAY. THIS
WILL KEEP THE THREAT FOR SIGNIFICANT RAINS IN PLACE FOR THE EASTERN
HALF OF OUR FORECAST AREA WHERE BASIN AVERAGE RAINFALL IS FORECAST
TO BE IN THE VICINITY OF ONE INCH. MEANWHILE...LIGHTER SHOWERS OVER
THE FAR WESTERN COUNTIES WILL TAPER OFF DURING THE COURSE OF THE
AFTERNOON.
ONE LAST WAVE OF LOW PRESSURE WILL TRACK NORTH ALONG THE SLOW MOVING
FRONTAL BOUNDARY FRIDAY NIGHT...AND THIS WILL FURTHER SLOW ITS
EASTWARD PROGRESSION...IF NOT STALLING IT FOR SOME 6 HOURS. WHILE
THE MOST UNSTABLE AIR AND DEEPEST MOISTURE FIELD AHEAD OF THE FRONT
WILL PUSH EAST ACROSS THE ADIRONDACKS...WIDESPREAD SHOWERS AND THE
CHANCE FOR LEFTOVER THUNDERSTORMS WILL REMAIN OVER THE EASTERN LAKE
ONTARIO REGION.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
IT WILL BE COOLER...AND FOR THE MOST PART...DRIER THAN THE WEEK
LEADING UP TO THIS PERIOD AS A DEAMPLIFICATION IN THE LONGWAVE
PATTERN OVER NORTH AMERICA WILL RESULT IN OUR BOUNDARY LAYER WINDS
COMING OUT OF THE EASTERN HALF OF CANADA VERSUS THE GULF OF MEXICO.
THAT IS NOT TO SAY THAT THERE WILL NOT BE THE CHANCE FOR SOME
NUISANCE SHOWERS THOUGH...AS THE LONGWAVE TROUGH THAT WAS
RESPONSIBLE FOR THE SIGNIFICANT RAINS DURING THE WEEK WILL EVOLVE
INTO A CLOSED LOW IN THE VCNTY OF NEW JERSEY.
A CORRESPONDING SFC LOW ON THE EAST SIDE OF THIS CLOSED LOW IS
FORECAST BY BOTH THE ECMWF AND GFS ENSEMBLE PACKAGES TO ROTATE
NORTHWEST TO THE NEW ENGLAND COAST. ATLANTIC MOISTURE ASSOCIATED
WITH THIS FEATURE WOULD THEN CIRCULATE BACK ACROSS OUR REGION...WITH
SOME SHOWERS POSSIBLE ACROSS THE NORTH COUNTRY ON SUNDAY...THEN
ACROSS ALL OF OUR FORECAST AREA ON MONDAY.
RIDGING IS THEN EXPECTED TO BUILD ACROSS THE LOWER GREAT LAKES IN
THE WAKE OF THE CLOSED LOW ON TUESDAY. THIS SHOULD PROMOTE MAINLY
DRY WEATHER ACROSS WESTERN NEW YORK WHILE A LOW CHC FOR RESIDUAL
SHOWERS WILL BE FOUND FURTHER EAST.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
VFR CONDITIONS WILL LAST THROUGH MUCH OF THE NIGHT AS LATE DAY AND
NIGHTTIME CONVECTION IS EXPECTED TO REMAIN AWAY FROM THE TAF SITES.
SOME SHOWERS ARE POSSIBLE OVER THE SOUTHERN TIER ON WEDNESDAY
MORNING...BUT OTHERWISE MOST SENSIBLE WEATHER CAN BE COVERED WITH
VCNTY QUALIFIERS.
OUTLOOK...
WEDNESDAY THROUGH THURSDAY...VFR/MVFR WITH SCATTERED TO EVENTUALLY
MORE NUMEROUS SHOWERS AND POSSIBLE THUNDERSTORMS.
THURSDAY NIGHT AND FRIDAY...MVFR/POSSIBLE IFR IN OCCASIONAL SHOWERS
AND POSSIBLE THUNDERSTORMS. RAIN MAY BE HEAVY AT TIMES OVERNIGHT.
SATURDAY...MAINLY VFR WITH A CHANCE OF SHOWERS.
&&
.MARINE...
RELATIVELY LIGHT WINDS WILL CONTINUE THROUGH WEDNESDAY AS A NEARLY
STATIONARY FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE LOWER GREAT
LAKES. A SLOW MOVING FRONTAL BOUNDARY WILL THEN MOVE INTO THE REGION
AND STALL OUT ON WEDNESDAY...WITH A MODEST INCREASE IN WINDS
ACCOMPANYING ITS APPROACH. WINDS AND WAVES WILL LIKELY REMAIN BELOW
SMALL CRAFT CRITERIA THROUGH FRIDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.
&&
SYNOPSIS...WCH
NEAR TERM...APFFEL/WCH
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...WCH
MARINE...THOMAS/WCH
Hazardous weather outlook, May 13, 4:38 AM EST, 13 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
538 AM EDT TUE MAY 13 2014
NYZ001>008-010>014-019>021-085-140945-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
538 AM EDT TUE MAY 13 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A SLOW MOVING COLD FRONT WILL BRING THE CHANCE FOR HEAVY RAINFALL
THURSDAY THROUGH FRIDAY. THERE IS STILL CONSIDERABLE UNCERTAINTY
IN THE TIMING OF THE FRONTAL PASSAGE...BUT THIS PATTERN HAS THE
POTENTIAL TO CAUSE FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LEZ040-041-LOZ030-042>045-062>065-SLZ022-024-140945-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
538 AM EDT TUE MAY 13 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, May 13, 5:46 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
646 PM EDT TUE MAY 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD FORESTVILLE 42.47N 79.17W
05/13/2014 CHAUTAUQUA NY BROADCAST MEDIA
TIME ESTIMATED
&&
EVENT NUMBER BUF1400037
APFFELLocal storm report, May 13, 5:48 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
648 PM EDT TUE MAY 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD SALAMANCA 42.16N 78.72W
05/13/2014 CATTARAUGUS NY BROADCAST MEDIA
TIME ESTIMATED.
&&
EVENT NUMBER BUF1400038
APFFELLocal storm report, May 13, 5:50 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
650 PM EDT TUE MAY 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD LITTLE VALLEY 42.25N 78.80W
05/13/2014 CATTARAUGUS NY BROADCAST MEDIA
FLASH FLOODING CLOSED ROUTE 242. TIME ESTIMATED.
&&
EVENT NUMBER BUF1400039
APFFELLocal storm report, May 13, 5:51 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
651 PM EDT TUE MAY 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD CATTARAUGUS 42.33N 78.87W
05/13/2014 CATTARAUGUS NY BROADCAST MEDIA
FLOODING AT ROUTE 353 AND MAPLE HILL. TIME ESTIMATED.
&&
EVENT NUMBER BUF1400040
APFFELLocal storm report, May 13, 5:52 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
652 PM EDT TUE MAY 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD DERBY 42.68N 78.98W
05/13/2014 ERIE NY BROADCAST MEDIA
TIME ESTIMATED.
&&
EVENT NUMBER BUF1400041
APFFELLocal storm report, May 13, 5:53 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
653 PM EDT TUE MAY 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD EVANS CENTER 42.65N 79.03W
05/13/2014 ERIE NY BROADCAST MEDIA
TIME ESTIMATED
&&
EVENT NUMBER BUF1400042
APFFELEvent by event
8 thunderstorm wind, 2 flash flood, 2 hail. Local standard time, as filed.
Thunderstorm Wind, Livingston
- When
- May 13, 6:31 PM EST
- Where
- Livingston County, Leicester
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 42.770, -77.900
Law enforcement reported power poles and lines downed by thunderstorm winds.
Thunderstorm Wind, Livingston
- When
- May 13, 6:31 PM EST
- Where
- Livingston County, 0.69 mi S of Mt Morris
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.720, -77.880
Law Enforcement reported a barn blown down on Dutch street.
Thunderstorm Wind, Livingston
- When
- May 13, 6:41 PM EST
- Where
- Livingston County, Geneseo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.800, -77.820
Law enforcement reported trees down.
Thunderstorm Wind, Ontario
- When
- May 13, 7:53 PM EST
- Where
- Ontario County, 0.69 mi S of Manchester
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.960, -77.220
Law enforcement reported trees and wires down.
Thunderstorm Wind, Ontario
- When
- May 13, 7:58 PM EST
- Where
- Ontario County, 1.22 mi SE of Clifton Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.960, -77.130
Law enforcement reported trees and wires down.
Thunderstorm Wind, Ontario
- When
- May 13, 8:03 PM EST
- Where
- Ontario County, 0.86 mi NE of Phelps
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.960, -77.060
Law enforcement reported trees and wires down.
Thunderstorm Wind, Wayne
- When
- May 13, 8:03 PM EST
- Where
- Wayne County, 0.86 mi SE of Newark
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 43.040, -77.090
Law enforcement reported trees down.
Thunderstorm Wind, Wayne
- When
- May 13, 8:14 PM EST
- Where
- Wayne County, 0.86 mi SE of Lyons
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 43.060, -76.990
Law enforcement reported trees down.
Flash Flood, Wayne
- When
- May 13, 8:45 PM EST to 10:15 PM EST
- Where
- Wayne County, 1.1 mi N of Marbletown to 1.47 mi NNW of Marbletown
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Storm Chaser
- Coordinates
- 43.036, -77.072
Hail, Oswego
- When
- May 13, 8:51 PM EST
- Where
- Oswego County, 0.5 mi W of Minetto
- Measured
- 1.5 in hail
- Property damage
- $15,000
- Crop damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 43.400, -76.480
Hail, Oswego
- When
- May 13, 8:54 PM EST
- Where
- Oswego County, 1.66 mi ESE of Oswego
- Measured
- 1 in hail
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 43.460, -76.500
Flash Flood, Wayne
- When
- May 13, 9:15 PM EST
- Where
- Wayne County, 0.18 mi SSE of Lyons to 2.28 mi S of Lyons
- Cause
- Heavy Rain
- Property damage
- $75,000
- Reported by
- Law Enforcement
- Coordinates
- 43.068, -76.998
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, May 13 to 22, 20146 injured · $29 million · 8 events
- Flash Flooding in New York, May 13 to 14, 2014$11 million · 13 events
- Flash Flooding in New York, May 13, 2014$6.9 million · 10 events
- Hail and Damaging Winds in Ohio, May 13 to 14, 2014$168,000 · 1.75 in hail · 47 events
- Flash Flood and Damaging Winds in Michigan, May 13, 2014$234,000 · 65 kt wind · 23 events
- Flash Flooding and Hail in West Virginia, May 13 to 14, 2014$105,000 · 1.75 in hail · 12 events
- Hail and Damaging Winds in Indiana, May 13, 2014$85,000 · 65 kt wind · 4 events
- Damaging Wind in Kentucky, May 13, 2014$30,000 · 50 kt wind · 1 event
- Rip Currents in Florida, May 13, 20141 injured · 2 events
- Hail and Damaging Winds in Ohio, May 13 to 14, 2014$10,000 · 2 in hail · 10 events
- Hail in Kentucky, May 13, 2014$15,000 · 1.25 in hail · 1 event
- Damaging Wind in Indiana, May 13, 2014$15,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 522251, 522252, 522253, 522246, 522245, 522248, 522249, 522250, 522241, 522243, 522244, 522242.